Alert archive / Maryland / Flash Flood Warnings in 2011

Flash Flood Warning 69, NWS Baltimore/Washington

July 7, 2011Washington County, Maryland; Berkeley County, West Virginia

NWS Baltimore/Washington issued this flash flood warning at Jul 7, 2011, 11:28 PM EDT for Washington County, Maryland; Berkeley County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2011, 11:28 PM EDT (03:28 UTC)
Expired
Jul 8, 2011, 2:07 AM EDT
In force
3 hr
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
None

Counties Washington County, MD, Berkeley County, WV

The radar

The Sterling radar (KLWX), 78 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 3.5 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2011-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 276 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2011-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
276 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
2030 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

362 
WGUS51 KLWX 080328
FFWLWX
MDC043-WVC003-080630-
/O.NEW.KLWX.FF.W.0069.110708T0328Z-110708T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1128 PM EDT THU JUL 7 2011

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN WASHINGTON COUNTY IN NORTH CENTRAL MARYLAND...
  NORTHEASTERN BERKELEY COUNTY IN THE PANHANDLE OF WEST VIRGINIA...

* UNTIL 230 AM EDT

* AT 1126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM LONG
  MEADOW TO 6 MILES SOUTHWEST OF WILLIAMSPORT...OR ALONG A LINE
  EXTENDING FROM HAGERSTOWN TO 7 MILES NORTH OF MARTINSBURG...MOVING
  EAST AT 15 MPH.

* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN
  INCLUDE HAGERSTOWN...LONG MEADOW AND WILLIAMSPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 3970 7753 3950 7788 3958 7801 3973 7781
      3973 7756

$$
2 follow-up statements
573 
WGUS71 KLWX 080428
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1228 AM EDT FRI JUL 8 2011

MDC043-WVC003-080630-
/O.CON.KLWX.FF.W.0069.000000T0000Z-110708T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON MD-BERKELEY WV-
1228 AM EDT FRI JUL 8 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM EDT FOR
NORTHEASTERN BERKELEY AND NORTHEASTERN WASHINGTON COUNTIES...

AT 1222 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
LIGHT TO MODERATE RAINFALL ACROSS NORTHEAST BERKELEY AND NORTHEAST 
WASHINGTON COUNTIES. THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM HAGERSTOWN TO 8 MILES SOUTHWEST OF WILLIAMSPORT...OR 
ALONG A LINE EXTENDING FROM HAGERSTOWN TO MARTINSBURG...MOVING 
SOUTHWEST AT 5 MPH. DOPPLER RADAR INDICATES THAT 2 TO 4 INCHES OF 
RAIN HAS FALLEN WITHIN THE WARNED AREA...AN AN ADDITIONAL HALF INCH 
TO INCH IS POSSIBLE. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FALLING
WATERS...CONOCOCHEAGUE AND BIG SPRING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...


EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3970 7753 3950 7788 3958 7801 3973 7781
      3973 7756

$$
332 
WGUS71 KLWX 080607
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
207 AM EDT FRI JUL 8 2011

MDC043-WVC003-080617-
/O.CAN.KLWX.FF.W.0069.000000T0000Z-110708T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON MD-BERKELEY WV-
207 AM EDT FRI JUL 8 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN
BERKELEY AND NORTHEASTERN WASHINGTON COUNTIES...

THE HEAVY RAINFALL HAS MOVED OUT OF THE WARNED AREA. 

LAT...LON 3970 7753 3950 7788 3958 7801 3973 7781
      3973 7756

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 9:23 PM EDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jul 7, 9:23 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
923 PM EDT THU JUL 7 2011

.SYNOPSIS...
A COLD FRONT OVER THE NORTHERN MID-ATLANTIC STATES WILL MOVE
SOUTHWARD TOWARD NORTHERN MARYLAND TODAY BEFORE STALLING OVER THE
AREA THROUGH TOMORROW. SURFACE HIGH PRESSURE WILL MOVE INTO THE REGION
THIS WEEKEND. THE MID-ATLANTIC STATES WILL BECOME SITUATED BETWEEN
HIGH PRESSURE OVER THE SOUTHEASTERN STATES AND LOW PRESSURE OVER
EASTERN CANADA EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH FRIDAY/...
NEARLY STATIONARY BNDRY HAS BEEN SKEWED TO A MORE NW-SE
ORIENTATION DUE TO CNVCTN ACRS NE MD...NOW DRAPED ROUGHLY ALONG
POTOMAC RIVER. SVRL WET MICROBURST ACRS NRN CWA EARLIER THIS
EVE...BUT WITH DIURNAL INSTABILITY WANING...STORM INTENSITY HAS
BEEN AND SHUD CONT DCRSG. HVY RN...2-4 INCHES ACRS PORTIONS OF
INNER BALTIMORE METRO HAS CAUSED LOCALIZED FLASH FLOOD
PROBLEMS...WHICH TOO SHUD DIMINISH AS CNVCTN WEAKENS. POPS
GRADUALLY LOWER TO CHC/SLIGHT CHC AFTR MIDNIGHT...WITH BEST PROBS
ACRS NRN ZONES...CLOSER TO SFC BNDRY. PREV DISCUSSION FOLLOWS...

LOW TEMPS WILL RANGE FROM THE MID 60S ACROSS THE HIGH ELEVATIONS
TO MID 70S IN THE CITIES AND ALONG THE COAST. CLOUD COVER SHOULD
PREVENT WIDESPREAD AND DENSE FOG ERY FRI MRNG.

AN UPPER TROUGH WILL APPROACH FROM THE OH VLY WHILE A STRENGTHENING
UPPER-LEVEL JET STREAK MOVES INTO THE NORTHEAST STATES ON FRI. SLY
FLOW AHEAD OF THE TROUGH WILL DRAW TROPICAL MOISTURE NWD INTO THE
MID-ATLANTIC STATES WHILE THE SFC BOUNDARY REMAINS STALLED OVER THE
AREA. SHOWER AND STORMS SHOULD INCREASE IN COVERAGE DURING THE
MIDDAY AND AFTN HOURS AS SYNOPTIC LIFT INCREASES.

THE MAIN CONCERN STARTING FRI AFTN WILL BE HEAVY RAINFALL AND FLASH
FLOODING...ESPECIALLY WITH PWATS APPROACHING 2 STANDARD DEVIATIONS
ABOVE NORMAL.  SEE HYDRO DISCUSSION FOR MORE DETAILS. ANOTHER
CONCERN WILL BE THE POTENTIAL FOR SEVERE TSTMS AS DEEP-LAYER SHEAR
PROFILES INCREASE IN CONCERT WITH DAYTIME DESTABILIZATION.
HOWEVER...THERE IS A HIGH DEGREE OF UNCERTAINTY FOR THE SEVERE TSTM
POTENTIAL AS THE THREAT WILL DEPEND ON THE AMOUNT OF DAYTIME
HEATING. CURRENT THINKING IS THAT CLOUD COVER ALONG AND NORTH OF THE
FRONT WILL LIKELY LIMIT HEATING. CENTRAL VA AND SRN MD WILL MOST
LIKELY SEE BREAKS IN THE CLOUDS AND THEREFORE BETTER INSTABILITY.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
S/WV PIVOTS ACRS CWFA FRI EVE...TAKING AXIS OF HVY RAIN W/ IT. PWAT
IN EXCESS OF 2 INCHES /CLS TO 2SD ABV NRML/ MOST LKLY CHO-DCA-NAK.
FF WATCH WL CONT THRU 06Z...TO ACCT FOR POTENTIAL OF REPEATED
ECHOES. FNT WL BE SOMEWHAT CAUGHT IN MID LVL FLOW...SO DONT XPCT IT
TO MV THRU QUICKLY. HENCE...LKLY POPS WL STRETCH INTO THE OVNGT HRS.
BUT...STABILITY WL INCR THRU THE NGT...AND WL SHIFT EMPHASIS AWAY FM
THUNDER FOR THE OVNGT HRS.

SHRA CUD LINGER INTO SAT MRNG...BUT THEN HIPRES WL BLD OVR THE
GRTLKS...DRIVING CDFNT FAR ENUF S TO CARVE OUT A DRY WKND. H8 TEMPS
DONT DROP MUCH...SO MAXT FCST WL BE SIMLR TO PAST FEW DAYS /NEAR
90F/...BUT W/ DEWPTS IN THE 60S. MIN-T CLOSE TO MOS MEAN.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
XTNDD SYNOPTIC PTTN FEATURES BROAD MID CONUS H5 RDG AND DOWNSTREAM
TROF SOMEWHERE ALONG THE ERN SEABOARD OR IN THE WRN ATLC. THAT WL
LEAVE A SFC FNT STRETCHED FM W TO E SOMEWHERE IN THE MID ATLC OR
CAROLINAS...WHILE TRANSITORY SFC HIPRES PROTRUDES FM THE GRTLKS/NEW
ENGLND. THE INTERACTION BTWN THESE TWO FEATURES WL DICTATE DIRECT
IMPACT ON SENSIBLE WX W/IN CWFA. AS LONG AS THE FNT IS NEARBY...NEED
TO CONSIDER CHC TSRA DAILY...W/ AN EMPHASIS PLACED ON LT AFTN-ELY
EVNG. GRIDS WL STRIKE THAT BALANCE...W/ MAXT ABV CLIMO MON-TUE WHILE
PRIMARY INFLUENCE COMES FM UPA RDG...THEN TWD CLIMO WED-THU AS SFC
HIPRES POTENTIALLY DRIVES FNT SWD.

&&

.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
THUNDERSTORMS CURRENTLY IMPACTING THE BWI AND MTN TERMINALS WILL
DIMINISH THROUGH MIDNIGHT GIVING WAY TO MOSTLY CLOUDY SKIES. A LOW
PRESSURE SYSTEM MOVING NORTHWARD ALONG THE ATLANTIC COAST COMBINED
WITH THE SLOW MOVING FRONT CURRENTLY ACROSS THE AREA WILL PRODUCE
WIDESPREAD SHOWERS AND THUNDERSTORMS THROUGH THE DAY TOMORROW.
EXPECT IFR CONDITIONS PERIODICALLY AT ALL AIRPORTS DUE TO HEAVY RAIN
OBSTRUCTING VISIBILITIES AND LOW CIGS AT 2000 FT OR LOWER.
OVERNIGHT...FOG FORMATION WILL REDUCE VISIBILITIES ACROSS ALL
TERMINALS.

OVERALL...LIGHT WIND SHIFTING FROM SOUTHWEST TO NORTHERLY WILL
PREVAIL ACROSS THE REGION. HOWEVER...STRONG WIND GUSTS IN SHOWERS
AND THUNDERSTORMS COULD IMPACT TERMINALS WELL INTO TOMORROW
EVENING. PREV DISCUSSION FOLLOWS...

POOR FLYING CONDS FRI NGT IN NMRS SHRA/TSRA. PREVAILING MVFR W/ LCL
IFR XPCTD. A WK CDFNT WL PUSH SEWD OVNGT..WHICH WUD END SHRA...BUT
LINGERING LLVL MSTR MAY RSLT IN FOG DVLPMNT. THAT CUD LAST INTO SAT
MRNG. THEREAFTER...VFR THRU THE WKND...AND INTO ELY NXT WK.

&&

.MARINE...
TSTMS MAINLY CONFINED TO NRN PORTIONS OF BAY TNGT...OTHERWISE LGT
WINDS XPCD. PREV DISCUSSION FOLLOWS...

WIDESPREAD SHOWERS AND STORMS ARE EXPECTED AGAIN ON FRI.

NMRS TSRA FRI NGT MAY BE RESPONSIBLE FOR LCLLY HIER WNDS/WVS.
OTRW...NW WNDS XPCT TO REMAIN AOB 15 KT THRU THE WKND. STRONGEST
WNDS WL COME SAT AS CDFNT PUSHES S. RTN FLOW WL BEGIN LT SUN.

&&

.HYDROLOGY...
12Z GUIDANCE COMING INTO BETTER AGREEMENT OF A HEAVY RAINFALL EVENT
FRI AFTN AND EVE AS A TROUGH OF LOW PRESSURE WILL ADVANCE TOWARD THE
REGION. ALTHOUGH ANTECEDENT CONDITIONS ARE RELATIVELY DRY/FFG
HIGH...DECENT SYNOPTIC LIFT...A MOIST AIRMASS EMANATING FROM THE
TROPICS...SLOW STORM MOTION AND THE PRESENCE OF A STATIONARY
BOUNDARY ARE AMONG MANY FACTORS CONTRIBUTING TO A POTENTIAL FLASH
FLOOD EVENT. HAVE ISSUED A FLASH FLOOD WATCH FOR MOST OF THE AREA
EXCEPT WRN MD...THE ERN WEST VIRGINIA PANHANDLE AND EXTREME NW
VIRGINIA. HEAVY RAINFALL WILL NOT BE WIDESPREAD...AND LIKELY BE
FOCUSED ALONG THE FRONT. THEREFORE...THE EXACT LOCATION OF THE FRONT
WILL BE KEY TO DETERMINING WHO GETS MESOSCALE BANDING OF HEAVY
RAINFALL. SEE FLASH FLOOD WATCH FOR MORE DETAILS ON EXPECTED PRECIP
AMOUNTS.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
     NIGHT FOR DCZ001.
MD...FLASH FLOOD WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
     NIGHT FOR MDZ004>007-009>011-013-014-016>018.
VA...FLASH FLOOD WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
     NIGHT FOR VAZ025>027-029>031-036>040-042-050>057-501>504.
WV...FLASH FLOOD WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
     NIGHT FOR WVZ505-506.
MARINE...NONE.

&&

SYNOPSIS...HTS/SBK
NEAR TERM...JRK/SBK
SHORT TERM...HTS
LONG TERM...HTS
AVIATION...CJL/HTS
MARINE...JRK/SBK/HTS
HYDROLOGY...JRK
Hazardous weather outlook, Jul 7, 10:52 PM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1052 PM EDT THU JUL 7 2011

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
081015-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1052 PM EDT THU JUL 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE
TONIGHT...ESPECIALLY ACROSS NORTHERN MARYLAND. ISOLATED DAMAGING
WIND GUSTS AND FLASH FLOODING ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND THUNDERSTORMS WILL CONTINUE FRIDAY. THESE SLOW-MOVING
STORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL AND
LOCALIZED FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR
FRIDAY AFTERNOON AND EVENING. IN ADDITION...A FEW STORMS MAY BE
SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT...BUT MAY BE NECESSARY
TOMORROW. PLEASE REPORT ANY SEVERE WEATHER OR FLOODING TO THE
NATIONAL WEATHER SERVICE.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-081015-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
1052 PM EDT THU JUL 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE
TONIGHT...ESPECIALLY ACROSS NORTHERN PORTIONS OF THE OUTLOOK AREA.
ISOLATED DAMAGING WIND GUSTS AND FLASH FLOODING ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND THUNDERSTORMS WILL CONTINUE FRIDAY. THESE SLOW-MOVING
STORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL AND
LOCALIZED FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR
FRIDAY AFTERNOON AND EVENING EAST OF THE BLUE RIDGE...AND FOR
COMMUNITIES SOUTHEAST OF WINCHESTER AND PETERSBURG. IN ADDITION...
A FEW STORMS MAY BE SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS
AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT...BUT MAY BE NECESSARY
TOMORROW. PLEASE REPORT ANY SEVERE WEATHER OR FLOODING TO THE
NATIONAL WEATHER SERVICE.

SBK

In the hours before

Local storm report, Jul 7, 10:54 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1054 PM EDT THU JUL 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     FLOOD            3 E BROOKLYN PARK       39.21N  76.56W
07/07/2011                   BALTIMORE CITY     MD   911 CALL CENTER

            ROAD FLOODED AT 5500 QUARANTINE RD.

&&

EVENT NUMBER LWX1101130

CJL
Special weather statement, Jul 7, 10:54 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1054 PM EDT THU JUL 7 2011

MDZ003-WVZ052-080330-
WASHINGTON MD-BERKELEY WV-
1054 PM EDT THU JUL 7 2011

...STRONG THUNDERSTORM TO AFFECT WASHINGTON AND BERKELEY COUNTIES...

AT 1055 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES SOUTHEAST OF BIG SPRING...MOVING NORTHEAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE WILLIAMSPORT...HAGERSTOWN AND LONG MEADOW.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3973 7773 3964 7762 3952 7790 3960 7800
      3973 7791 3973 7786
TIME...MOT...LOC 0255Z 226DEG 5KT 3960 7791
Local storm report, Jul 7, 10:56 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1056 PM EDT THU JUL 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     FLOOD            3 WNW RIVERIA BEACH     39.19N  76.55W
07/07/2011                   ANNE ARUNDEL       MD   911 CALL CENTER

            ROAD FLOODED AT FORT SMALLWOOD RD AT HAWKINS POINT RD.

&&

EVENT NUMBER LWX1101131

CJL
Local storm report, Jul 7, 10:58 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1058 PM EDT THU JUL 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     FLOOD            1 NE HIGHLANDTOWN       39.30N  76.54W
07/07/2011                   BALTIMORE CITY     MD   911 CALL CENTER

            ROAD FLOODED AT INTERSECTION OF N POINT RD AND QUAD
            AVE.

&&

EVENT NUMBER LWX1101132

CJL
Local storm report, Jul 7, 10:59 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1059 PM EDT THU JUL 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     FLOOD            1 NE HIGHLANDTOWN       39.30N  76.53W
07/07/2011                   BALTIMORE CITY     MD   911 CALL CENTER

            ROAD FLOODED AT INTERSECTION OF N POINT RD AND KANE ST.

&&

EVENT NUMBER LWX1101133

CJL
Special weather statement, Jul 7, 11:15 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1115 PM EDT THU JUL 7 2011

MDZ005-006-011-080345-
CARROLL MD-NORTHERN BALTIMORE MD-SOUTHERN BALTIMORE MD-
1115 PM EDT THU JUL 7 2011

...STRONG THUNDERSTORM TO AFFECT CARROLL...NORTHERN BALTIMORE AND
SOUTHERN BALTIMORE COUNTIES...

AT 1115 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
OAKLAND...MOVING NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE OWINGS MILLS...REISTERSTOWN AND HAMPSTEAD.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3966 7684 3954 7659 3935 7687 3940 7693
TIME...MOT...LOC 0315Z 212DEG 13KT 3942 7686

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:13 PM EDTSevere Thunderstorm WarningLWXAnne Arundel14 min
Jul 7, 8:15 PM EDTFlash Flood WarningLWXAnne Arundel, Baltimore, Howard, City of Baltimore3 hr
Jul 7, 9:57 PM EDTSpecial Weather StatementLWXMontgomery33 min
Jul 7, 10:01 PM EDTSevere Thunderstorm WarningLWXMontgomery29 min
Jul 7, 10:52 PM EDTSpecial Weather StatementLWXBaltimore38 min
Jul 7, 10:54 PM EDTSpecial Weather StatementLWXWashington36 min
Jul 7, 11:11 PM EDTFlash Flood WarningLWXBaltimore, City of Baltimore3 hr
Jul 7, 11:15 PM EDTSpecial Weather StatementLWXBaltimore30 min
Jul 7, 11:21 PM EDTSevere Thunderstorm WarningLWXBaltimore, Harford39 min
Jul 8, 12:01 AM EDTSpecial Weather StatementLWXBaltimore29 min
Jul 8, 12:34 AM EDTSpecial Weather StatementLWXBaltimore, Harford26 min
Jul 8, 1:05 AM EDTSpecial Weather StatementLWXCarroll40 min
Jul 8, 1:21 AM EDTSpecial Weather StatementLWXBaltimore, Carroll, Harford54 min
Jul 8, 1:26 PM EDTSpecial Weather StatementLWXAllegany94 min
Jul 8, 3:01 PM EDTSpecial Weather StatementLWXCarroll, Frederick, Montgomery89 min
Jul 8, 3:24 PM EDTFlash Flood WarningLWXCarroll, Frederick, Washington3 hr
Jul 8, 3:33 PM EDTFlash Flood WarningLWXBaltimore, Carroll, Frederick, Howard, Montgomery3 hr
Jul 8, 3:44 PM EDTSpecial Weather StatementLWXAnne Arundel, Prince George's31 min
Jul 8, 3:49 PM EDTFlash Flood WarningLWXBaltimore, Carroll, Harford, Howard, City of Baltimore3 hr
Jul 8, 4:09 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Calvert, Prince George's51 min
Jul 8, 4:10 PM EDTFlash Flood WarningLWXAnne Arundel, Howard, Montgomery, Prince George's3 hr
Jul 8, 4:28 PM EDTSpecial Weather StatementLWXPrince George's92 min
Jul 8, 5:02 PM EDTSpecial Weather StatementLWXCharles43 min
Jul 8, 5:07 PM EDTFlash Flood WarningLWXAnne Arundel, Prince George's3 hr
Jul 8, 5:10 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Calvert, Charles, Prince George's50 min
Jul 8, 5:27 PM EDTSevere Thunderstorm WarningLWXCharles, Prince George's, Saint Mary's48 min
Jul 8, 5:53 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Calvert, Charles, Prince George's26 min
Jul 8, 6:00 PM EDTSpecial Weather StatementLWXCalvert, Charles, Saint Mary's90 min
Jul 8, 6:32 PM EDTSpecial Weather StatementLWXCalvert, Saint Mary's43 min
Jul 8, 6:34 PM EDTFlash Flood WarningLWXCalvert, Charles, Saint Mary's76 min
Jul 7, 10:22 PM EDTSpecial Weather StatementLWXBerkeley, Jefferson23 min
Jul 7, 10:34 PM EDTFlash Flood WarningLWXHampshire3 hr
Jul 8, 2:38 PM EDTSpecial Weather StatementLWXBerkeley, Hampshire, Hardy, Jefferson82 min

Nearby

Flash Flood Warnings in Maryland, 2011Flash Flood Warnings in West Virginia, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.